MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Discomfort (2330)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user has experienced non-auditory stimulation/perception on much of the electrode array since activation on (b)(6) 2021.The user had a follow-up appointment on (b)(6) 2021 in which shocking sensation was felt intense and sharp.Since the most recent programming it is reported that there is no discomfort with sound at home however the sound is described as very muffled and not speech-like.Imaging is planned to check the placement of the electrode.
 
Event or Problem Description
The user experienced non-auditory stimulation/perception with stimulation on most of the electrode array since activation on the (b)(6) 2021.The sensation was described as a discomfort or shocking sensation that felt intense and sharp, similar to the pressure sensation felt initially.No facial nerve stimulation or vestibular disturbance were observed.Channels 1-6 were left enabled after activation and the user was able to wear this map consistently for two weeks.Programming sessions were then performed as there was an increase in non-auditory perception on channels 2-12.The user had follow-up appointments on 23th september and (b)(6) 2021 at which shocking sensations and pressure like pain were reported.The user sought a second opinion and was scheduled to be seen the week of the (b)(6)2022, however no further information on whether this took place has been received.
 
Additional Manufacturer Narrative
Additional information: based on the received information from the field, the recipient experienced non-auditory sensations post-operatively i.E.Pain due to stimulation and uncomfortable sensations, which could be known undesired side effects of ci implantation.Fitting sessions have been taken place in order to eliminate the reported issues, and triphasic stimulation seems to have reduced the discomfort.The device remains currently implanted and the recipient will be monitored by the clinic.No further information has been received.
 
Additional Manufacturer Narrative
Additional information: based on the received information from the field, the recipient experienced non-auditory sensations post-operatively i.E.Pain due to stimulation and uncomfortable sensations, which could be known undesired side effects of ci implantation.Fitting sessions have been taken place in order to eliminate the reported issues, and triphasic stimulation seems to have reduced the discomfort.However, latest information received stated that the recipient opted for re-implantation, but no further information has been received yet.
 
Event or Problem Description
The user experienced non-auditory stimulation/perception with stimulation on most of the electrode array since activation on the (b)(6) 2021.The sensation was described as a discomfort or shocking sensation that felt intense and sharp, similar to the pressure sensation felt initially.No facial nerve stimulation or vestibular disturbance were observed.Channels 1-6 were left enabled after activation and the user was able to wear this map consistently for two weeks.Programming sessions were then performed as there was an increase in non-auditory perception on channels 2-12.The user had follow-up appointments on (b)(6) and (b)(6) 2021 at which shocking sensations and pressure like pain were reported.As per new information received on march 27, 2024 the user has decided to proceed with explantation.Surgery is scheduled some time after (b)(6) 2024.Despite requested, no further information was received.
 
Additional Manufacturer Narrative
Based on the received information from the field, the recipient experienced non-auditory sensations post-operatively i.E.Pain due to stimulation and uncomfortable sensations, which could be known undesired side effects of ci implantation.Fitting sessions have been taken place in order to eliminate the reported issues, and triphasic stimulation seems to have reduced the discomfort.However, the device was eventually explanted but has not been received for investigation yet.
 
Event or Problem Description
The user experienced non-auditory stimulation/perception with stimulation on most of the electrode array since activation on (b)(6) 2021.The sensation was described as a discomfort or shocking sensation that felt intense and sharp, similar to the pressure sensation felt initially.No facial nerve stimulation or vestibular disturbance were observed.Channels 1-6 were left enabled after activation and the user was able to wear this map consistently for two weeks.Programming sessions were then performed as there was an increase in non-auditory perception on channels 2-12.The user had follow-up appointments on (b)(6) 2021 at which shocking sensations and pressure like pain were reported.As per new information received on march 27, 2024 the user has decided to proceed with explantation.The device was explanted.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key12575289
Report Number9710014-2021-00743
Device Sequence Number3322273
Product Code MCM
UDI-Device Identifier09008737395438
UDI-Public(01)09008737395438
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2023
Device Model NumberMI1250 SYNCHRONY 2
Device Catalogue Number39571
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer09/28/2021
09/28/2021
09/28/2021
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date08/03/2022
07/11/2024
10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR
Patient SexFemale